Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition
AbstractAn 87-year old Caucasian male with past medical history of rheumatoid arthritis (RA) and chronic kidney disease presents with left hand erythema, pain, tenderness, induration and edema. Clinically, these hand findings began proximal to the metacarpo-phalangeal joints and extended to the distal wrist. He was noted to have ipsilateral axillary lymph node enlargement but denied any constitutional signs or symptoms. Laboratory markers of inflammation were poor prognostic indicators due to relatively active RA, the use of chronic daily glucocorticoids and weekly adalimumab use. Oral antibiotics were administered with limited success leading to a skin biopsy which reported a hematogenously disseminated fungal panniculitis; cultures grew Cryptococcus neoformans, however, serum cryptococcal antigen was negative. With initial fluconazole treatment, skin findings and lymphadenopathy improved gradually over the next six months. However, the patient’s improvement stagnated and his condition reverted back to the state of initial presentation. View Full-Text
Scifeed alert for new publicationsNever miss any articles matching your research from any publisher
- Get alerts for new papers matching your research
- Find out the new papers from selected authors
- Updated daily for 49'000+ journals and 6000+ publishers
- Define your Scifeed now
Gomes, R.M.; Cerio, D.R.; Loghmanee, C.; McKinney, J.; Patel, M.; Miraglia, J.; Yousef-Bessler, M.; Zippin, J.H.; Schuetz, A.N.; Pinho, P.B. Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition. J. Clin. Med. 2013, 2, 260-263.
Gomes RM, Cerio DR, Loghmanee C, McKinney J, Patel M, Miraglia J, Yousef-Bessler M, Zippin JH, Schuetz AN, Pinho PB. Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition. Journal of Clinical Medicine. 2013; 2(4):260-263.Chicago/Turabian Style
Gomes, Rui M.; Cerio, Dean R.; Loghmanee, Cyrus; McKinney, Justin; Patel, Mili; Miraglia, Janeen; Yousef-Bessler, Manal; Zippin, Jonathan H.; Schuetz, Audrey N.; Pinho, Paulo B. 2013. "Cutaneous Cryptococcoma in a Patient on TNF-α Inhibition." J. Clin. Med. 2, no. 4: 260-263.